Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Suggest treatment for Cutaneous Candidiasis

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1115 Questions
Question
About 5-6 weeks ago I had unprotected sex with a female. I had a rash on my penis and testicles the next morning. The rash spread to my groin and the back of my legs. She apparently had a yeast infection (candida overgrowth). For the first couple weeks I began using clotrimazole cream. I also cut out sugars and simple carbs. The rash began to clear up So I stopped using the cream. Then rash came back and spread all over my body. The rash is now sporatic bumps as opposed to a large rash area. Obviously something is imbalanced in my intestines. Creams just help the rash but obviously don't cure it. I've been taking a probiotic of 20 billion cultures, oil of oregano, garlic, XXXXXXX cider vinegar (to balance ph) and a healthy diet. Will this go away on its own? I understand antiobiotics won't help and will kill off the good bacteria in my intestines. I currently don't have health insurance. Please offer some assistance. Thank you, XXXXXXX
Posted Fri, 14 Feb 2014 in Sexually Transmitted Diseases
 
 
Answered by Dr. Manjeth Kumar G 1 hour later
Brief Answer: Generalised Cutaneous Candidiasis.Fluconazole oral Detailed Answer: Hello, I have gone through your query and understand your concern. Now you are suffering for Generalized Cutaneous Candidiasis. Without oral antifungals, it is not only difficult to treat the infection. It may lead to further problems like systemic spread, deep spread of cutaneous infections and drug resistance. Thus you need the proper complete treatment. Use topical Terbinafine cream twice daily. In addition take oral fluconazole twice daily for 2 to 4 weeks. You have to review after 2 weeks with your treating doctor to look for the response. Hope this helps. Please write back for further queries. Wishing you good health.
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for Cutaneous Candidiasis 40 minutes later
What dosage of diflucan (fluconazole) should I get? I have been using herbal antifungals. I will up my dosage of those also. Also could I use Ketoconazole instead?
 
 
Answered by Dr. Manjeth Kumar G 3 hours later
Brief Answer: Take Fluconazole 100 mg per day. No ketoconazole. Detailed Answer: Hello, Thanks for your reply. You can take Fluconazole 100mg per day in two divides doses per for 2 week. Then you have to review with your treating doctor. Ketoconazole should not be used to treat fungal infections in the brain or on the skin and nails. Ketoconazole can cause serious (possibly fatal) side effects and drug interactions. Therefore, it should only be used when other treatments have not worked, are not available, or cannot be taken by you. Further for Candidiasis, Fluconazole is recommended. Hope this helps. Please write back for further queries. Wishing you good health.
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for Cutaneous Candidiasis 11 hours later
Thank you so much for your assistance. Have a great weekend! XXXXXXX
 
 
Answered by Dr. Manjeth Kumar G 1 hour later
Brief Answer: Thank you. Please let me know for further queries. Detailed Answer: Hello, Thank you very much for your kind acceptance. Wishing you good health. Please let me know if you have any further queries in future.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor